Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 8, 2012, 8:10 PM EDT for Wilson County, North Carolina. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 8:10 PM EDT (00:10 UTC)
- Expired
- Aug 8, 2012, 9:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Raleigh, NC
County Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 57 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
015
WWUS82 KRAH 090010
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
810 PM EDT WED AUG 8 2012
NCZ027-042-043-078-090115-
JOHNSTON-NASH-WAYNE-WILSON-
810 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE...JOHNSTON...NASH AND
WILSON COUNTIES THROUGH 915 PM EDT...
AT 809 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EMIT...OR ABOUT 13 MILES NORTHEAST OF SMITHFIELD...MOVING SOUTHEAST
AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MICRO...KENLY...
LUCAMA...NAHUNTA...FREMONT...AND PIKEVILLE.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 97 AND 132.
WIND GUSTS UP TO 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAINFALL WILL RESULT IN MINOR
FLOODING AND PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED
TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...
ESPECIALLY ON INTERSTATE 95 BETWEEN EXITS 97 AND 132.
&&
LAT...LON 3563 7772 3557 7782 3542 7782 3541 7781
3530 7786 3556 7842 3598 7815 3591 7781
3586 7783 3583 7775 3573 7772 3570 7769
TIME...MOT...LOC 0009Z 301DEG 16KT 3567 7823
$$
VINCENTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:00 PM EDT, 5 hours 10 minutes earlier.
Area forecast discussion, Aug 8, 3:00 PM EDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT WED AUG 8 2012 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING. WEAK SFC HIGH PRESSURE WILL BUILD OVER THE AREA ON THURSDAY BEFORE A STRONG SFC COLD FRONT PUSHES ACROSS THE AREA FROM THE WEST LATE FRIDAY AND INTO SATURDAY. && .NEAR TERM /THROUGH THURSDAY NIGHT/... AS OF 300 PM WEDNESDAY... TONIGHT: AS ONE SHORTWAVE EXITS OFFSHORE...ANOTHER WELL DEFINED MID/UPPER LEVEL SHORTWAVE VORT OVER WVA WILL PROGRESS SLOWLY EASTWARD ACROSS NC AND VA BETWEEN 18Z TO 06 TONIGHT. STORMS HAVE FIRED QUICKLY ALONG THE LEADING EDGE OF THE DPVA ASSOCIATED WITH THIS WAVE AND IN THE STEEP LOW-LEVEL LAPSE RATES AXIS ALIGNED OVER WESTERN NC WHERE DAYTIME HEATING HAS BEEN ABATED BY THE SLOW EROSION OF LOW CLOUDS TO THE EAST. MODERATE INSTABILITY ON THE ORDER OF 2000-2500 J/KG HAS DEVELOPED AND IS EXPANDING EASTWARD AS AFTERNOON TEMPERATURES WARM UNIFORMLY INTO THE UPPER 80S...FURTHER AIDED BY MODEST MID-LEVEL LAPSE RATES BETWEEN 6.5-7.0 AS DRIER...AS SLIGHTLY COOLER AIR ALOFT SPREADS INTO THE AREA FROM THE WEST. WHILE THE DRIER AIR SHOULD LIMIT COVERAGE...ANY STORM THAT CAN ACHIEVE A DEEP UPDRAFT WILL ALSO HAVE THE POTENTIAL TO PRODUCE STRONG TO DAMAGING THUNDERSTORM WINDS...WITH SPC MESOANALYSIS INDICATING 1000 TO 1200 J/KG OF DCAPE ACROSS WESTERN NC AND VIRGINIA. STORMS HAVE EXHIBITED LITTLE EASTWARD MOVEMENT AT THIS TIME...BUT EXPECT THIS TO CHANGE AS FORCING BEGINS TO PIVOT EASTWARD. CONFIDENCE IS LOW ON HOW MUCH DOWNSTREAM DEVELOPMENT/SUSTAINMENT WE WILL SEE...WITH SOME OF THE NEW THE NEW 12Z WRF CAM MODELS NOW SHOWING A CONVECTIVE LINE/CLUSTER MOVING THROUGH THE ENTIRE FORECAST AREA THROUGH 03Z THIS EVENING. WILL INCREASE POPS THIS AFTERNOON AND EVENING WITH LIKELY POPS IN THE WEST TO CHANCE POPS EVERYWHERE ELSE. STORMS SHOULD BE OUT OF THE AREA BY OR BEFORE 06Z AS SHORTWAVE WAVE SHIFTS EAST OF THE AREA. ANY DEBRIS CLOUDINESS SHOULD DIMINISH...GIVING WAY TO MOSTLY CLEAR SKIES OVERNIGHT WITH THE POTENTIAL FOR FOG/STRATUS TO DEVELOP EARLY THURSDAY MORNING. OVERNIGHT LOWS TONIGHT 69-73. THURSDAY AND THURSDAY NIGHT: CENTRAL NC WILL LIE BETWEEN SYSTEMS/SHORTWAVE TROUGHS ON THURSDAY... AS LEAD SHORTWAVE ENERGY CURRENTLY OVER THE UPPER MIDWEST DIGS SOUTHEAST INTO THE TN VALLEY DURING THE DAY. WITH ONLY AVAILABLE FORCING IN THE MEANS OF STRONG DAYTIME HEATING...EXPECT NO MORE THAN ISOLATED POPS THURSDAY AFTERNOON...WITH MOSTLY SUNNY SKIES YIELDING FULL SUN THICKNESSES IN THE LOWER 90S. POPS WILL ACTUALLY BE ON THE INCREASE THURSDAY NIGHT/EARLY FRIDAY MORNING AS THE AFOREMENTIONED LEAD SHORTWAVE TROUGH OVER THE TN VALLEY ADVANCES EASTWARD...GETTING STRETCHED BY THE ANOMALOUSLY DEEP CLOSED MID/UPPER LOW SETTLING OVER THE GREAT LAKES/OHIO VALLEY. RENEWED WARM MOIST AIR ADVECTION WILL SUPPORT AN AREA SHOWERS OVERSPREADING CENTRAL NC FROM THE WEST/SOUTHWEST. WILL INCREASE POPS INTO THE CHANCE CATEGORY...ACROSS WESTERN AND CENTRAL PORTIONS OF THE PIEDMONT TO SLIGHT ACROSS THE FAR NE COASTAL PLAIN. MINS THURSDAY NIGHT 70 TO 75. && .SHORT TERM /FRIDAY THROUGH SATURDAY /... AS OF 250 PM WEDNESDAY... FRIDAY: A SHORTWAVE TROUGH IS EXPECTED TO DIVE SOUTH OUT OF CANADA AND DEEPEN FROM THE GREAT LAKES TO THE TN VALLEY FRIDAY AND SATURDAY...BRING THE POTENTIAL FOR A COUPLE ROUNDS OF SEVERE STORMS THIS WEEKEND. THE LATEST DAY 3 CONVECTIVE OUTLOOK FROM SPC HAS ALL OF CENTRAL IN A SLIGHT RISK ON FRIDAY. A LEAD SHORTWAVE...CURRENTLY NEAR THE DAKOTAS WILL SWING SOUTH TOWARD THE SOUTHERN APPALACHIANS THURSDAY...WITH MODELS SHOWING THE REMNANT SHEARED VORT LOBE CROSSING CENTRAL NC MID TO LATE DAY FRIDAY. SOME ONGOING WARM ADVECTION SHOWERS/STORMS WILL BE POSSIBLE OVER THE FOOTHILLS AND WESTERN PIEDMONT FRIDAY MORNING...WITH AN EASTWARD SHIFT IN ACTIVITY DURING THE DAY AS DPVA OVERRUNS A MOIST AND INCREASINGLY UNSTABLE AIRMASS OVER THE PIEDMONT AND COASTAL PLAIN. FORECAST SOUNDINGS SHOW PW VALUES APPROACHING 2 INCHES EAST OF THE TRIAD WITH CONSIDERABLE CLOUD COVER TO START THE DAY. THUS...THE DEGREE OF DESTABILIZATION WILL BE SOMEWHAT IN QUESTION...ALTHOUGH WARM ADVECTION WILL AID IN PUSHING TEMPS INTO THE UPPER 80S TO LOWER 90S...AND SREF PROBS SUGGEST 1000-2000 J/KG OF MLCAPE WILL BE ATTAINABLE. MID LEVEL FLOW WILL BE STEADILY INCREASING FROM THE WEST AS THE UPPER TROUGH DEEPENS WEST OF THE MOUNTAINS...AND 0-6KM BULK SHEAR MAY REACH 30 KTS FRIDAY AFTERNOON. UNIDIRECTIONAL DEEP LAYER FLOW SHOULD FAVOR MAINLY MULTICELL CLUSTERS AND A DAMAGING WIND THREAT. HAVE LEFT CHANCE POPS OVER THE WEST AND TRIMMED BACK POPS IN THE EAST PRIOR TO 18Z....WITH LIKELY POPS IN THE AFTERNOON. FRIDAY NIGHT THROUGH SATURDAY NIGHT: POPS SHOULD TREND DOWNWARD FRIDAY NIGHT....DEPENDING ON HOW QUICKLY CONVECTION EVOLVES FRIDAY AFTERNOON...AS THE INITIAL FORCING DEPARTS. THE COLD FRONT IS FORECAST TO BE WELL WEST OF THE MOUNTAINS OVERNIGHT AS THE MAIN TROUGH AXIS SWINGS THROUGH THE OH/TN VALLEYS. SHOWERS AND STORMS MAY BEGIN TO REDEVELOP SATURDAY MORNING AS THE FRONT AND/OR PREFRONTAL TROUGH EMERGE OVER THE WESTERN PIEDMONT. STRONG TO SEVERE CONVECTION IS POSSIBLE AGAIN ON SATURDAY AS THE FRONTAL FORCING AND STRONGER DEEP LAYER WIND FIELDS CROSS CENTRAL NC. ONGOING CONVECTION AND CLOUD COVER MAY LIMIT CAPE DEVELOPMENT AND COVERAGE OF SEVERE STORMS...BUT OVERALL COVERAGE OF CONVECTION COULD STILL BE SCATTERED TO NUMEROUS AS PW VALUES HOVER NEAR W INCHES...ESPECIALLY OVER THE COASTAL PLAIN. HIGHS SATURDAY ARE TRICKY DEPENDING ON THE TIMING OF THE FRONT/CONVECTION....BUT A STRONGER THAN NORMAL WEST TO EAST GRADIENT SHOULD BE EXPECTED...AND THE CURRENT FORECAST WILL SHOW LOW TO MID 80S WEST AND UPPER 80S EAST. MODELS HAVE SHOWN A SLOWING TREND WITH THE FRONT...AND THE 12Z IS EVEN A BIT SLOWER THAN ITS PREVIOUS RUN. THE ECMWF WOULD SUGGEST THE FRONT WILL MAKE IT ALL THE WAY TO THE COAST...BUT IF IT HANGS UP NEAR THE EASTERN PIEDMONT AND COASTAL PLAIN LIKE THE GFS SHOWS...CONVECTION MAY BE POSSIBLE WELL INTO THE OVERNIGHT PERIOD. LOWS UPPER 60S TO AROUND 70. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 230 PM WEDNESDAY... THE COLD FRONT IS EXPECTED TO MOVE TO THE COAST AND EVENTUALLY WASH OUT AS HIGH PRESSURE BRIEFLY BUILDS ACROSS THE REGION AND RELATIVELY ZONAL FLOW DEVELOPS ALOFT. DRIER AIR WITH DEWPOINTS POTENTIALLY IN THE UPPER 50S TO LOWER 60S IS FORECAST TO FILTER INTO THE AREA BEHIND THE FRONT ON SUNDAY. MODELS SHOW A SHORTWAVE CROSSING THE MIDWEST AND APPALACHIANS LATE MONDAY OR TUESDAY...THOUGH ITS UNCERTAIN HOW QUICKLY THE POST-FRONTAL AIRMASS WILL RECOVER BY THEN. WE WILL KEEP POPS AT SLIGHT CHANCE DURING THE AFTERNOON HOURS THROUGH THE PERIOD...WITH HIGHS RETURNING TO AROUND NORMAL BY MIDWEEK. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 150 PM WEDNESDAY... SLOW WEST TO EAST EROSION OF LOW CLOUDS STILL HAS KRWI AND KFAY HANGING ON TO SOME MVFR CEILINGS FOR THE MOMENT...BUT EXPECT CEILINGS TO IMPROVE TO VFR VERY SOON. THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING...AN UPPER LEVEL DISTURBANCE WILL PROGRESS EAST THROUGH CENTRAL NC THROUGH 06Z TONIGHT...PROVIDING AMPLE LIFT TO SUPPORT SCATTERED SHOWERS AND STORMS. IN FACT...SOME OF THE NEWER MODEL GUIDANCE FILTERING IN SUGGESTS CONVECTION COULD BE MORE WIDESPREAD AND COULD POSSIBLY IMPACT ALL TAF SITES BETWEEN 18Z IN THE WEST...TO AROUND 03Z ACROSS THE EAST/SOUTHEAST. FOR NOW WILL INCLUDE THUNDER AT KINT AND KGSO ONLY...AND WILL MONITOR LATEST RADAR TRENDS BEFORE ADDING THE MENTION OF THUNDER AND ASSOCIATED SUB-VFR CONDITIONS TO ANY OTHER TAF SITES. DEBRIS CLOUDINESS SHOULD CLEAR/SCATTER OUT BY MIDNIGHT...GIVING WAY TO MOSTLY CLEAR SKIES. WITH LIGHT SOUTHERLY WINDS AND CONTINUED HIGH DEWPOINTS IN THE LOWER 70S...THERE IS THE POTENTIAL FOR SOME FOG/STRATUS...ESPECIALLY IN THE EAST WHERE NEAR SURFACE MOISTURE IS HIGHER. ANY STRATUS/FOG SHOULD LIFT VERY QUICKLY THURSDAY MORNING(BY 13-14Z) WITH PREDOMINATELY VFR CONDITIONS AND ONLY ISOLATED SHOWER/STORMS POSSIBLE. A STRONGER MID LEVEL TROUGH AND ASSOCIATED SURFACE BOUNDARY WILL BRING INCREASING CHANCES FOR SHOWERS AND T-STORMS LATE THURSDAY NIGHT/FRIDAY MORNING...CONTINUING FRIDAY AFTERNOON INTO FRIDAY NIGHT AND POSSIBLY LINGER INTO THE COASTAL PLAIN THROUGH SATURDAY MORNING. A TRANSITION TO A MORE TRANQUIL WEATHER PATTERN ANTICIPATED FOR SUNDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...BLS LONG TERM...BLS AVIATION...CBL
Hazardous weather outlook, Aug 8, 3:50 PM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 350 PM EDT WED AUG 8 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-092000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 350 PM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH EARLY THIS EVENING. SOME OF THE STRONGER STORMS COULD PRODUCE SEVERE THUNDERSTORM WIND GUSTS UP TO 60 MPH. HAIL UP TO THE SIZE OF PENNIES ARE ALSO POSSIBLE .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND FRIDAY NIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Aug 8, 6:57 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND DMG SANFORD 35.48N 79.18W
08/08/2012 LEE NC 911 CALL CENTER
911 CENTER HAD SEVERAL REPORTS OF TREES DOWN AND POWER
OUTAGES IN THE CITY OF SANFORD. THERE WERE SIX
ADDITIONAL REPORTS OF TREES DOWN IN THE COUNTY.
&&
EVENT NUMBER RAH1200842
SMITHSpecial weather statement, Aug 8, 7:11 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
711 PM EDT WED AUG 8 2012
NCZ084>086-090000-
HOKE-RICHMOND-SCOTLAND-
711 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND...RICHMOND AND HOKE
COUNTIES THROUGH 800 PM EDT...
AT 711 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LAURINBURG...MOVING SOUTH AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EAST LAURINBURG...AND
LAURINBURG.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
WIND GUSTS UP TO 40 MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAINFALL WILL RESULT
IN MINOR FLOODING AND PONDING OF WATER ON AREA ROADWAYS. MOTORISTS
ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3463 7946 3480 7968 3480 7990 3486 7989
3490 7984 3494 7987 3497 7986 3502 7907
3496 7903 3495 7903 3483 7919 3483 7934
3482 7935 3477 7933
TIME...MOT...LOC 2311Z 354DEG 7KT 3478 7949
VINCENTLocal storm report, Aug 8, 7:29 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG 1 ENE SANFORD 35.48N 79.17W
08/08/2012 LEE NC TRAINED SPOTTER
TREE DOWN ON A HOUSE... TIME ESTIMATED BY RADAR
&&
EVENT NUMBER RAH1200843
SECLocal storm report, Aug 8, 7:33 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
733 PM EDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM TSTM WND DMG 3 WSW FALLS LAKE 35.91N 78.63W
08/08/2012 WAKE NC LAW ENFORCEMENT
TREE DOWN ON DURANT ROAD... TIME ESTIMATED BY RADAR
&&
EVENT NUMBER RAH1200844
SECLocal storm report, Aug 8, 7:46 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
746 PM EDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND DMG WAKE FOREST 35.97N 78.52W
08/08/2012 WAKE NC LAW ENFORCEMENT
TREES DOWN ON POWER LINES ON PINEVEW DRIVE... TIME
ESTIMATED BY RADAR
&&
EVENT NUMBER RAH1200845
SECSpecial weather statement, Aug 8, 8:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
810 PM EDT WED AUG 8 2012
NCZ027-042-043-078-090115-
JOHNSTON-NASH-WAYNE-WILSON-
810 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE...JOHNSTON...NASH AND
WILSON COUNTIES THROUGH 915 PM EDT...
AT 809 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EMIT...OR ABOUT 13 MILES NORTHEAST OF SMITHFIELD...MOVING SOUTHEAST
AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MICRO...KENLY...
LUCAMA...NAHUNTA...FREMONT...AND PIKEVILLE.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 97 AND 132.
WIND GUSTS UP TO 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAINFALL WILL RESULT IN MINOR
FLOODING AND PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED
TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...
ESPECIALLY ON INTERSTATE 95 BETWEEN EXITS 97 AND 132.
&&
LAT...LON 3563 7772 3557 7782 3542 7782 3541 7781
3530 7786 3556 7842 3598 7815 3591 7781
3586 7783 3583 7775 3573 7772 3570 7769
TIME...MOT...LOC 0009Z 301DEG 16KT 3567 7823
VINCENTNearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.